# SDR 20000707SH002

- Difficulty date: June 20, 2000
- Submitted: July 7, 2000
- Operation: General aviation
- Aircraft: N950B
- Make and model: Bell 47G
- Aircraft serial: 693
- Engine: Frnkln 6V350A
- System (JASC): 7414 · Magneto/Distributor
- Part: Gear
- Part number: 10357586
- Condition: Damaged
- Location: Magneto
- Component: Magneto, Cont
- Component part number: BL5005169
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRCRAFT LANDED AT REMOTE FIELD LOCATION ON ISLAND.  SEVERAL HOURS LATER, AIRCRAFT STARTED.  RIGHT MAGNETO COMPLETELY FAILED.  ON RPM MAG CHECK, MAGNETO REMOVED AND TAKEN APART.  NYLON DISTRIBUTOR GEAR LOST 3 TEETH.  GEAR USED WAS NOT NEW, CHECKED WITH TELEDYNE CONTINENTAL.  THEY CONFIRMED DISTRIBUTOR GEARS ARE ROUTINELY REUSED.  SINCE THERE IS NO WAY TO ZYGLO OR MAGNAFLUX NYLON DISTRIBUTOR GEARS, SUBMITTER RECOMMENDED ROUTINE REPLACEMENT OF ALL DISTRIBUTOR GEARS AT FACTORY OVERHAUL.  (X)
